MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT
Catalog Number MN1420
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a biopsy procedure, the plastic square inlays from the needle was allegedly broken after a few biopsies, causing the stylet to shoot through the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided kidney biopsy procedure for normal density tissue, the needle was allegedly break after a few biopsies, causing the stylet to shoot through the patient.It was further reported that needle perforated the kidney and patient needs hospital admission.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failures as no objective evidence was provided for review.A definitive root cause for the reported break, detachment and perforation issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided kidney biopsy procedure through normal density tissue, the needle allegedly broke after a few biopsies, causing the stylet to shoot through the patient.It was further reported that the needle allegedly perforated the kidney requiring patient hospitalization.Reportedly, the needle was allegedly loosened.The current status of the patient is unknown.

Brand Name
MAGNUM NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19889947
Report Number2020394-2024-01146
Device Sequence Number7103504
Product Code FCG
UDI-Device Identifier00801741084270
UDI-Public(01)00801741084270
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMN1420
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/12/2024
10/24/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/06/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown